MAUDE Adverse Event Report: SMITH & NEPHEW, INC. TWNFX TI 5.0 STR ANCHR W/2 ULTRB STR N; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE

SMITH & NEPHEW, INC. TWNFX TI 5.0 STR ANCHR W/2 ULTRB STR N; FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Model Number 7210708
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/16/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Foreign zip code: (b)(6).
 
Event or Problem Description
It was reported that the top of the anchor broke off.No patient injury reported.
 
Additional Manufacturer Narrative
One (b)(4) twinfix ti 5.0 preloaded suture anchor device returned.The complaint stated: "it was reported that the top of the anchor broke off inside the patient." four tainted needles and associated sutures were returned wrapped around device shaft.The driver and anchor have attained much visible damage.The damages are consistent with a force and torsional overload factors.Instructions for use are quite specific and instruct two finger ao technique use.Caution: excessive force during insertion can cause failure of the suture anchor or insertion device.A two-finger ao technique should be used to insert the anchor.If more torque is required to insert the anchor, stop and ensure that the drill bit size and depth are correct." proper site prep includes pre-drilling which is essential for successful use of the device.The appropriate smith & nephew drill bit and drill guide are each sold separately.There is obvious visible distortion of the female steel hex driver insertion shaft.It has been completely twisted and collapsed at the distal end.The titanium anchor has been fractured at the male hex head and has multiple gouges on the threads that are symptoms of inadvertent contact with other instruments or devices.The proximal portion of hex head and thread chips were not returned.No functional evaluation could be performed due to the damages attained.There are no other complaints for this production lot.No root cause related to the manufacture of this device was confirmed.
 
Additional Manufacturer Narrative
Due to no product return the complaint could not be ultimately confirmed.Definitive conclusions, accurate investigation and evaluation are not possible without product to evaluate.

Brand Name
TWNFX TI 5.0 STR ANCHR W/2 ULTRB STR N
Common Device Name
FASTENER, FIXATION, NONDEGRADABLE, SOFT TISSUE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes boulevard
mansfield MA 02048
MDR Report Key7652944
Report Number1219602-2018-00854
Device Sequence Number13840627
Product Code MBI
UDI-Device Identifier03596010532206
UDI-Public(01)03596010532206(17)220808(10)50678969
Combination Product (Y/N)N
PMA/510(K) Number
K972326
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/25/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date08/08/2022
Device Model Number7210708
Device Catalogue Number7210708
Device Lot Number50678969
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/10/2018
Initial Date Received by Manufacturer 06/18/2018
Supplement Date Received by Manufacturer08/01/2018
10/23/2018
Initial Report FDA Received Date06/29/2018
Supplement Report FDA Received Date08/03/2018
10/25/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1